I received a steroid injection in my left wrist area for severe pain in September of 2013. It is now December 2014, and I have severe subcutaneous atrophy. The skin in that area is pink/red and is VERY SENSITIVE. I can’t wear long sleeve shirts or jewelry on my wrist. I visited several hand specialists who inform me that the atrophy is permanent and that this is the most severe atrophy they have seen due to a steroid injection. My life is forever changed…. Every day I experience a new sensation in my wrist and hand: burning, zings, and aches. In addition to having to look at an atrophied wrist/forearm that continuously needs babied as any grazing results in severe pain and bruising similar to an elderly person on coumarin. You state in your article that “cutaneous atrophy normalizes.” Is this true? Do I have ANY chance of gaining some SQ tissue to protect my normally petite wrist?? I am desperate to find someone who can help with my SQ atrophy as it’s making my life miserable. Thank you
Criticisms of the former statement suggest  the study used an unrepresentative sample and did not adequately control for hormone replacement therapy , which has been shown to influence hypothalamic size,  even though the study tried to do this by including non-transsexual male and female controls which, for a variety of medical reasons, had experienced hormone reversal.  The statement about the neurobiological basis from birth has later been brought to question, though not refuted, by a follow up study by the same group which found that the sexual dimorphism of the BSTc is not present before adulthood (approximately 22 years of age) even though transsexuals report being aware of their gender identity since childhood. 
Osteoporosis is particularly common in smokers, postmenopausal women, the elderly, underweight or immobile, and patients with diabetes or lung problems. Osteoporosis may result in fractures of the spine, ribs or hip joint with minimal trauma. These occur after the first year in 10–20% of patients treated with more than mg prednisone daily. It is estimated that up to 50% of patients on long-term prednisone will develop bone fractures. Vertebral fractures are more common in patients on steroids, even in those with normal bone density.